News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Nausea & Pain after sigmoid colon resection


 skimom - Mon Apr 23, 2007 10:32 am

Background info:
65 year old female. History of diverticulitis, irritable bowel syndrome, anemia, hypertension,Gerd, food allergies, gallbladder removal, double vision, 6th nerve palsy, sigmoid colon resection, small bowel obstruction with surgery, VRE.
Family history of diabetes, heart disease, uterine cancer, hypertension, asthma.
Medications- Avapro,spironolactone, Toprol, Levoxyl, Nexium, Clarinex, Nasonex, acidophilus

Question- My mother was recently hospitalized due to diverticulitis that was not responding to medical treatment. Her sigmoid colon was removed laparoscopically. About 5 days after surgery, she had increased pain, nausea, and burning pain in her stomach. A small bowel obstruction was found. It did not resolve with bowel rest and an NG tube. A few days later, she had a second surgery to fix the small bowel obtruction/lysis of adhesions.

Since then, she has had many problems. She has nausea daily when she awakens. Nausea is increased with bowel movements. If she has a formed stool, she gets abdominal pain but feels better a couple of hours later. If she has liquid or loose stools or mulitple stools in a row, she feels nauseous, weak, has pain in her lower and upper abdomen and under her ribs. This has been disabling for her. She also has bowel urgency. (Her surgery was in early January.) An upper endoscopy was normal. An abdominal CT scan did not show an abscess or obstruction.

Do you have any ideas?
 Dr. Chan Lowe - Mon Apr 30, 2007 2:17 pm

User avatar Possibly she has a bowel motility problem. She may benefit from using a medication to help GI tract motility such as metoclopramide.

I would recommend that she continue to follow up with a GI specialist as well as her colon surgeon.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here